Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 73, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2001, 9:31 PM CDT for Custer County, Nebraska. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2001, 9:31 PM CDT (02:31 UTC)
- Expired
- Jun 13, 2001, 10:15 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Custer County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:37 PM CDT | Hail 2.75 | Oconto, NE | 1.75 to 2.75 inch hail was reported. |
| Jun 13, 9:55 PM CDT | Hail 1.75 | Oconto, NE | |
| Jun 13, 10:00 PM CDT | Hail 1 | Oconto, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 140232 SVRLBF NEC041-140315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 931 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA * UNTIL 1015 PM CDT * AT 928 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF OCONTO...OR ABOUT 14 MILES NORTHEAST OF GOTHENBURG...MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 9 MILES WEST OF OCONTO AROUND 940 PM CDT 2 MILES EAST OF CALLAWAY AROUND 955 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT. LAT...LON 4138 10022 4106 10021 4107 9971 4138 9972 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:29 PM CDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jun 13, 2:29 PM CDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 229 PM CDT WED JUN 13 2001 ...POPS FIRST THREE PERIODS WILL BE THE CHALLENGE... UPPER PATTERN FEATURES A LARGE SLOW MOVING CLOSED LOW OVER THE NORTHERN ROCKIES AND A LARGE RIDGE OVER THE EASTERN STATES. AT THE SURFACE...LOW PRESSURE IS CENTERED NEAR YKN SD WITH A TRAILING COLD FRONT INTO THE OK/TX PANHANDLES WHERE ANOTHER LOW PRESSURE CENTER IS EVOLVING. MODELS HAVE REMAINED IN AGREEMENT FOR SEVERAL RUNS CONCERNING RAPID INCREASE IN CLOUDS AND DEVELOPING PRECIP OVER THE CWA TONIGHT. VERY STRONG WAVE IS EXPECTED TO EJECT FROM THE AFOREMENTIONED CLOSED LOW. SIGNIFICANT COUPLET OF PV ADVECTION/UPPER DIVERGENCE/MID LEVEL FRONTOGENESIS WILL DEVELOP OVER THE CWA TONIGHT AS THE MAIN PV LOBE DIGS INTO COLORADO. SURFACE LOW HAS BEEN RESOLVED TO SHIFT FROM SOUTHEASTERN CO TO SOUTHERN NEBRASKA BETWEEN 00Z AND 12Z THURSDAY. STRONG UPGLIDE ALSO INDICATED OVER THE AREA TONIGHT AT THE ONSET OF THE EXPECTED PRECIP...EVIDENCE THAT MOIST/UNSTABLE AIR WILL WRAP NORTH AND WEST OF SURFACE LOW AS IT DEEPENS. THUS HIGH POPS FROM PREVIOUS FORECAST WILL BE MAINTAINED. NOT MUCH CHANGE THURSDAY. UPGLIDE WILL TAPER OFF BUT EXCELLENT PV ADVECTION/UPPER DIVERGENCE/MID LEVEL FRONTOGENESIS COUPLET EXPECTED TO PERSIST AND MAINTAIN DEEP LAYER VERTICAL MOTION WITHIN HIGH MOISTURE WRAP AROUND REGION. THUS HIGH POPS WILL REMAIN IN THE FORECAST. WINDS WILL GRADUALLY SHIFT AROUND TO THE NORTHWEST THROUGHOUT THE CWA AS THE SURFACE LOW LIFTS THROUGH EASTERN NEBRASKA INTO SOUTH DAKOTA. MODEL WIND AND Q-VEC FORECASTS FROM SFC TO H85 LAYER SUGGESTS AT LEAST WINDY CONDITIONS TO DEVELOP IN LEE OF SURFACE LOW WITH TIGHT GRADIENT AND STRONG SUBSIDENCE. UPPER AND SURFACE LOW WILL CONTINUE TO LIFT INTO SD/MN THURSDAY NIGHT SUCH THAT PRECIP SHOULD END IN NORTH CENTRAL ZONES AROUND 06Z. STRONG LARGE SCALE SUBSIDENCE AND DRYING FARTHER TO THE SOUTHWEST WITH A DRY FORECAST. GRADIENT SUFFICIENT TO PREVENT DECOUPLING AND WILL STAY NEAR GUIDANCE MINS. MODELS RESOLVE LARGE SCALE SUBSIDENCE ACROSS THE AREA FRIDAY THROUGH FRIDAY NIGHT. UPPER LOW TO LIFT FARTHER AWAY AND HEIGHTS WILL STEADILY RISE SUCH THAT FLAT RIDGING WILL BE CENTERED ALONG THE DIVIDE BY 12Z SATURDAY. WARMING TREND WILL BEGIN. THINK WARMEST GUIDANCE MAXES ON FRIDAY ARE REASONABLE GIVEN FULL SUNSHINE AND WESTERLY COMPONENT TO LOW LEVEL FLOW. IN THE EXTENDED...ESSENTIALLY NO CHANGE TO PREVIOUS EXTENDED FORECAST. RIDGING AND DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AND GENERALLY THROUGH NEXT WEDNESDAY. PASSING WAVES MONDAY AND WEDNESDAY MAY INITIATE CONVECTION AND A MENTION IS IN THE FORECAST. FSEASONABLE TEMPS EXPECTED. .LBF...NONE. DJB
In the hours before
Local storm report, Jun 13, 8:34 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
834 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 10 SSW CURTIS NE .75 INCH HAIL
06/13/01 FRONTIERLocal storm report, Jun 13, 8:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
850 PM CDT WED JUN 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0835 PM 3 NE CURTIS NE .75 INCH HAIL
06/13/01 FRONTIERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 59 min |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 66 min |
| Jun 13, 9:45 PM CDT | Tornado Warning | LBF | Custer | 30 min |
| Jun 13, 10:02 PM CDT | Tornado Warning | LBF | Custer | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.